Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Prescribed zomelis 50 mg, vingose 0.3 mg for increased protein level in urine. Does these medicine affect sugar level?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 52 Questions
I was taking gemer p2 and gluformin xl 500 for past 5 years.But from few months the protein level in urine increased. so my dr. Asked me to change my medicine . He prescribed zomelis 50 mg,vingose 0.3 mg but these didnt effect my sugar level,so he added eurepa 2 mg in prescription.My dr. Said that the earlier medicine effected my kidneys.But earlier the sugar level was between 250-300 , but now it is not under control , ranging from 400-500.The new medicines are not effecting my sugar level.please suggest me as to what i should do because i am really concerned about my diabetes problem.Please reply at the earliest.
Posted Wed, 10 Oct 2012 in Diabetes
Answered by Dr. Anantharaman 40 minutes later

Thanks for writing in.

Gemerp2and gluformin are fairly strong medicines to control diabetes. It's apparent that the glucose was not under control. Your doctor was right in trying a different regime.

The choice of drugs suggests that you may have developed some renal impairment. This is most likely not due to medication, it's because of longer duration of diabetes which was poorly controlled and high blood pressure.

In this situation it will be ideal to start insulin and stop the multiple oral drugs. Please write back attaching all your recent reports I can help you better then. You will benefit from a higher dose of Telma. Discuss about these with your treating doctor.

Hope this answers your query. Let me know if you have any other concerns.

Above answer was peer-reviewed by
Follow-up: Prescribed zomelis 50 mg, vingose 0.3 mg for increased protein level in urine. Does these medicine affect sugar level? 2 hours later
Ok. Thanks for the help but should i continue with gemer p2 and gluformin?
Answered by Dr. Anantharaman 19 hours later
Let me clarify- please consult your doctor regarding possible initiation of Insulin. I suspect that he/she might have discontinued the metformin and glimepiride because of kidney problems. If you do have a kidney problem then the suitable medicines will be insulin and zomelis(in reduced dose).

Anantharaman R
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor